|Proctits, low cd4 count
Mar 10, 2003
I've been putting off meds for as long as possible........trying alternative things.... a little scared of committing to meds... especially since I felt good and healthy. Here's the problem; First, my last c4d count was 135 and my VL was 68000 (this was in January). I've only had one VL done. I was diagnosed with non-specific Proctitis which refuses to go away since last November 2002. Every lab test was done (at Mayo Clinic in Rochester, MN) and nothing came up... no CMV, sexually transmitted disease, herpes etc. I did finally try a round of anti-biotics just "in case".... so here is my question: I would start meds for HIV if I thought the proctitis would clear up... but my fear is that I start meds and I'm still sick with Proctitis. What do you think? Will meds help this clear up? Or do you have any other ideas? I'm very very cautious about starting meds ---- thank goodness my doctor is willing to let me decide when it's time. And I respect him for that.
| Response from Dr. Young
Thanks for your question.
I think that starting medications with your set of conditions and labs would seem reasonable. With a CD4 count of 135, even the most conservative treaters would recommend starting.
As to whether your proctitis will improve, difficult to say with certainty, though many "non-specific" conditions (ones that fail to have a conventional diagnosis) appear to improve with restoration of CD4 cell counts.
Yes, there probably isn't any emergency to start, but in light of everything going on and the lack of alternative things to improve your health, seems like a good time to consider starting. -BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Oral Ulcers After Swallowing Cum Sign Of HIV AIDS
- Painful Red Spots After Licking Vagina Worried I Have HIV
- Penis Discharge After Foreplay Worried I Have HIV
- Shingles After Eating Sperm Worried I Have HIV
- Tingling In Feet After Swallowing Sperm Sign Of HIV AIDS
- White Bumps After Barebacking Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.